Alert archive / California / River Flood Warnings in 2017
River Flood Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this river flood warning at Jan 8, 2017, 2:55 AM PST for Sacramento County, San Joaquin County, California. It took effect at Jan 9, 2017, 2:00 AM PST. It was in force for 55 min.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2017, 2:55 AM PST (10:55 UTC)
- In effect from
- Jan 9, 2017, 2:00 AM PST
- Expired
- Jan 9, 2017, 2:55 AM PST
- In force
- 55 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sacramento County, CA, San Joaquin County, CA
The radar
The Sacramento radar (KDAX), 32 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cosumnes River at McConnell (MCNC1).
- Action stage
- 38.5 ft
- Minor stage
- 44.5 ft
- Moderate stage
- 53.4 ft
- Major stage
- 53.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
184 WGUS46 KSTO 081055 FLWLSJ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 255 AM PST SUN JAN 8 2017 ...The National Weather Service in Sacramento has issued a Flood Warning for the following rivers in California... Cosumnes River Near Mcconnell ...The Flood Warning continues for the following rivers in California... Cosumnes River At Michigan Bar .Heavy rainfall will continue to fall across Northern and Central California which will cause significant rises on area rivers. On the Cosumnes River, Michigan Bar is expected to rise above flood stage near Noon on Sunday and Mcconnell will rise above flood stage early Monday morning. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued Sunday January 8 at 9 AM. && CAC099-091255- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MDSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 255 AM PST SUN JAN 8 2017 Forecast information for Tuolumne River At Modesto. * At 1:30 AM Sunday the stage was 51.5 feet. * No flooding is currently forecast. * forecast to fall below monitor stage of 50.5 ft this morning then forecast to recede to near 48.0 ft this evening then forecast to fluctuate near 48.0 ft thru late this evening then forecast to rise to near 50.5 ft early tomorrow morning with continued rise expected. * Flood stage 55.0 ft * Monitor stage 50.5 ft && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$ CAC067-077-091255- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /THTC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 255 AM PST SUN JAN 8 2017 Forecast information for Mokelumne River Near Benson's Ferry Near Thornton. * At 1:15 AM Sunday the stage was 12.3 feet. * No flooding is currently forecast within in the next 24 hours. * forecast to fluctuate near 12.0 ft thru this evening then forecast to rise above monitor stage of 12.0 ft late this evening then forecast to rise to near 12.5 ft early tomorrow morning with continued rise expected. * Flood stage 17.0 ft * Monitor stage 12.0 ft && LAT...LON 3829 12154 3829 12134 3820 12128 3820 12150 $$ CAC005-017-067-091254- /O.EXT.KSTO.FL.W.0001.170108T1906Z-000000T0000Z/ /MHBC1.2.ER.170108T1906Z.170109T0500Z.000000T0000Z.NO/ 255 AM PST SUN JAN 8 2017 The Flood Warning continues for The Cosumnes River At Michigan Bar.* FROM THIS MORNING UNTIL FURTHER NOTICE. * At 1:30 AM Sunday the stage was 6.8 feet. * Moderate flooding is forecast. * forecast to rise above monitor stage of 7.0 ft early this morning then expected to rise above flood stage of 12.0 ft near this noon then forecast to crest near 16.0 ft late this evening then forecast to fluctuate near 16.0 ft thru late this evening then forecast to recede to near 15.5 ft early tomorrow morning. * Flood stage 12.0 ft * Monitor stage 7.0 ft * Impact...Near 13.2 feet, Water floods houses in Wilton. The south bank levee near Wilton is overtopped. * Impact...Near 12.0 feet, Water flows on to the road near Wilton. * Impact...Near 8.0 feet, Low lying lands along the river begin to flood. && LAT...LON 3848 12133 3859 12103 3842 12092 3836 12124 $$ CAC067-077-091254- /O.NEW.KSTO.FL.W.0003.170109T1000Z-000000T0000Z/ /MCNC1.1.ER.170109T1000Z.170109T1000Z.000000T0000Z.NO/ 255 AM PST SUN JAN 8 2017 The National Weather Service in Sacramento has issued a * Flood Warning for The Cosumnes River Near Mcconnell. * FROM LATE TONIGHT UNTIL FURTHER NOTICE. * At 2:15 AM Sunday the stage was 32.3 feet. * Minor flooding is forecast. * forecast to rise above monitor stage of 40.0 ft this afternoon then expected to rise above flood stage of 46.0 ft early tomorrow morning with continued rise expected. * Flood stage 46.0 ft * Monitor stage 40.0 ft * Impact...Near 39.0 feet, The Cosumnes River overflow channel begins to flow. && LAT...LON 3833 12147 3848 12133 3832 12124 3823 12140 $$
2 follow-up statements
901 WGUS86 KSTO 081708 FLSLSJ FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 908 AM PST SUN JAN 8 2017 ...The Flood Warning continues for the following rivers in California... Cosumnes River At Michigan Bar Cosumnes River Near Mcconnell .Heavy rainfall will continue to fall across Northern and Central California which will cause significant rises on area rivers. On the Cosumnes River, Michigan Bar is expected to rise above flood stage this afternoon and Mcconnell will rise above flood stage late Monday morning. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued Sunday, January 8, 2017 at 3PM. && CAC099-091908- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MDSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 908 AM PST SUN JAN 8 2017 Forecast information for Tuolumne River At Modesto. * At 8:30 AM Sunday the stage was 50.3 feet. * forecast to rise above monitor stage of 50.5 ft this evening then forecast to rise to near 52.0 ft late tomorrow morning with continued rise expected. * Flood stage 55.0 ft * Monitor stage 50.5 ft && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$ CAC067-077-091908- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /THTC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 908 AM PST SUN JAN 8 2017 Forecast information for Mokelumne River Near Benson's Ferry Near Thornton. * At 8:15 AM Sunday the stage was 12.2 feet. * forecast to fluctuate near 12.0 ft thru this evening then forecast to rise above monitor stage of 12.0 ft this evening then forecast to rise to near 14.0 ft late tomorrow morning with continued rise expected. * Flood stage 17.0 ft * Monitor stage 12.0 ft && LAT...LON 3829 12154 3829 12134 3820 12128 3820 12150 $$ CAC005-017-067-091908- /O.EXT.KSTO.FL.W.0001.170108T2330Z-000000T0000Z/ /MHBC1.1.ER.170108T2330Z.170109T0700Z.000000T0000Z.NO/ 908 AM PST SUN JAN 8 2017 The Flood Warning continues for The Cosumnes River At Michigan Bar. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * At 8:30 AM Sunday the stage was 8.2 feet. * Minor flooding is forecast. * expected to rise above flood stage of 12.0 ft this afternoon then forecast to crest near 15.0 ft near this midnight then forecast to fluctuate near 15.0 ft thru early tomorrow morning then forecast to recede to near 13.0 ft late tomorrow morning. * Flood stage 12.0 ft * Monitor stage 7.0 ft * Impact...Near 13.2 feet, Water floods houses in Wilton. The south bank levee near Wilton is overtopped. * Impact...Near 12.0 feet, Water flows on to the road near Wilton. * Impact...Near 8.0 feet, Low lying lands along the river begin to flood. && LAT...LON 3848 12133 3859 12103 3842 12092 3836 12124 $$ CAC067-077-091908- /O.EXT.KSTO.FL.W.0003.170109T1600Z-000000T0000Z/ /MCNC1.1.ER.170109T1600Z.170109T1700Z.000000T0000Z.NO/ 908 AM PST SUN JAN 8 2017 The Flood Warning continues for The Cosumnes River Near Mcconnell. * FROM MONDAY MORNING UNTIL FURTHER NOTICE. * At 8:15 AM Sunday the stage was 34.5 feet. * Minor flooding is forecast. * forecast to rise above monitor stage of 40.0 ft this evening then expected to rise above flood stage of 46.0 ft late tomorrow morning then forecast to rise to near 46.0 ft late tomorrow morning with continued rise expected. * Flood stage 46.0 ft * Monitor stage 40.0 ft * Impact...Near 39.0 feet, The Cosumnes River overflow channel begins to flow. && LAT...LON 3833 12147 3848 12133 3832 12124 3823 12140 $$
398 WGUS86 KSTO 082243 FLSLSJ FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 243 PM PST SUN JAN 8 2017 ...The Flood Warning is cancelled for the following rivers in California... Cosumnes River Near Mcconnell ...The Flood Warning continues for the following rivers in California... Cosumnes River At Michigan Bar .Rising water levels are expected on the Tuolumne, Cosumnes, and Mokelumne Rivers due to heavy rain. The flood warning near McConnell on the Cosumnes river has been canceled since less precipitation fell than expected. However, the flood warning is still in effect at Michigan Bar where the river is forecast to crest very early Monday morning. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued at 9pm, Sunday, January 8th. && CAC099-100043- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MDSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 243 PM PST SUN JAN 8 2017 Forecast information for Tuolumne River At Modesto. * At 1:30 PM Sunday the stage was 49.1 feet. * forecast to recede to near 48.5 ft this afternoon then forecast to rise above monitor stage of 50.5 ft early tomorrow morning then forecast to crest near 52.0 ft tomorrow afternoon. * Flood stage 55.0 ft * Monitor stage 50.5 ft && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$ CAC067-077-100043- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /THTC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 243 PM PST SUN JAN 8 2017 Forecast information for Mokelumne River Near Benson's Ferry Near Thornton. * At 1:15 PM Sunday the stage was 12.2 feet. * forecast to fluctuate near 12.0 ft thru this evening then forecast to rise to near 14.0 ft tomorrow afternoon with continued rise expected. * Flood stage 17.0 ft * Monitor stage 12.0 ft && LAT...LON 3829 12154 3829 12134 3820 12128 3820 12150 $$ CAC005-017-067-100043- /O.EXT.KSTO.FL.W.0001.170109T0315Z-170110T0745Z/ /MHBC1.1.ER.170109T0315Z.170109T1000Z.170109T1745Z.NO/ 243 PM PST SUN JAN 8 2017 ...Flood Warning now in effect until Monday evening...The Flood Warning continues for The Cosumnes River At Michigan Bar. * FROM THIS EVENING TO MONDAY EVENING...Or until the warning is cancelled. * At 1:30 PM Sunday the stage was 8.6 feet. * Minor flooding is forecast. * expected to rise above flood stage of 12.0 ft this evening then forecast to crest near 14.0 ft early tomorrow morning then forecast to fluctuate near 14.0 ft thru early tomorrow morning then forecast to fall below flood stage of 12.0 ft late tomorrow morning then forecast to recede to near 10.5 ft tomorrow afternoon. * Flood stage 12.0 ft * Monitor stage 7.0 ft * Impact...Near 13.2 feet, Water floods houses in Wilton. The south bank levee near Wilton is overtopped. * Impact...Near 12.0 feet, Water flows on to the road near Wilton. * Impact...Near 8.0 feet, Low lying lands along the river begin to flood. && LAT...LON 3848 12133 3859 12103 3842 12092 3836 12124 $$ CAC067-077-082313- /O.CAN.KSTO.FL.W.0003.000000T0000Z-170108T2243Z/ /MCNC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 243 PM PST SUN JAN 8 2017 The Flood Warning is cancelled for The Cosumnes River Near Mcconnell. * At 2:15 PM Sunday the stage was 38.4 feet. * forecast to rise above monitor stage of 40.0 ft this evening then forecast to crest near 45.5 ft near tomorrow noon then forecast to fluctuate near 45.5 ft thru tomorrow afternoon. * Flood stage 46.0 ft * Monitor stage 40.0 ft * Impact...Near 39.0 feet, The Cosumnes River overflow channel begins to flow. && LAT...LON 3833 12147 3848 12133 3832 12124 3823 12140 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Jan 7, 10:22 PM PST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 7, 10:22 PM PST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1022 PM PST Sat Jan 7 2017 .Synopsis... Heavy rain and flooding concerns arrive late tonight and continue into Monday. The heaviest rain is expected during the day Sunday, along with gusty winds. Another wet storm arrives Tuesday into Wednesday with continued flooding concerns and heavy mountain snow. && .Discussion... Main atmospheric river plume just begining to spread over NorCal this evening and will continue into Sunday night. The heaviest rainfall is currently projected between 11 am and 4 pm Sunday this will also coincide with wind gusts to 45 mph. Expect widespread small stream flooding and potential downed trees and power outages. current forecast is on track and no updates needed. && .Previous Discussion... Scattered precipitation continues across the forecast area, something of a lull from the heavier precipitation that fell this morning. Rain amounts so far are generally around a half an inch to an inch, locally to around 2 to 2 1/2 inches in the northern Sierra. Rain is expected increase again this evening and overnight. The heaviest rain is expected during the day Sunday. Snow levels in the Sierra rapidly rose through the day as warmer air advected in, with snow levels over 3000 feet over Shasta County, over 8000 feet over the northern Sierra. Snow levels started the day very low over Shasta County, with 2-3 inches of in Redding, due to cold air drainage with northerly winds. The Sierra saw just a couple of inches before the snow levels rose above pass levels. Because of this, Donner Pass had less snow than Redding, a rare occurrence. A Winter Weather Advisories have been cancelled, due to the high snow levels. The Sunday system will be a rain event for all but the high peaks. Gusty winds will return Sunday morning, and continue through the day. A Wind Advisory has been issued for the Delta and Valley (except the northern Sacramento Valley) through 6 pm Sunday. There could be some thunderstorms Sunday evening with decent elevated instability from cold air aloft. Have added a slight chance of thunderstorms for the northern and central Sacramento Valley. A Flood Warning is in effect for the Wilton area, due to projected flooding of the Cosumnes River at Michigan Bar late Sunday morning. The next system Tuesday and Wednesday will not be as wet, but will add to the stream and river rises from the weekend to Monday system. A Flood Watch continues through Wednesday. In addition to heavy rain, heavy snow is expected in the mountains. There could be 2 to 3 feet of snow above 5000 feet, potentially more over the peaks. EK && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Not much change in the extended forecast. Wednesday continues to look wet as that is part of the second wet storm expected to hit NorCal on Tuesday-Wednesday with snow levels below passes at approximately 4000-5000 feet. The models continue to struggle on how the wet pattern will look between Thursday through Saturday. At this point, it looks like Thursday will at least see some scattered showers (GFS), but it could be more widespread (ECMWF). Both models are showing a break Friday with an additional storm arriving either early Saturday (GFS) or late Saturday (ECMWF). Chance pops continue to be best bet at this time. Snow levels remain moderate through the extended period. JBB && && .AVIATION... MVFR/IFR ceilings and visibilities are expected these next 24 hours as another system moves onshore. South winds will be increasing tonight and will be strongest in the S Sacramento valley and N San Joaquin valley by Sunday morning. Heavy rainfall with MVFR/IFR conditions expected Sunday with precip tapering off around 21Z for the N Sac valley and around 00Z for the S Sac valley. Southerly winds will weaken tomorrow evening. Wilson && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday afternoon for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode- Mountains Southwestern Shasta County to Northern Lake County- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley- Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 6 AM to 6 PM PST Sunday for Carquinez Strait and Delta-Central Sacramento Valley-Northern San Joaquin Valley- Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:10 PM PST | River Flood Warning | STO | Tehama | 4 days |
| Jan 8, 2:00 AM PST | Areal Flood Advisory | STO | Calaveras, San Joaquin, Stanislaus, Tuolumne | 313 days |
| Jan 8, 3:30 AM PST | Winter Storm Watch | STO | 310 days | |
| Jan 8, 6:22 AM PST | Areal Flood Warning | STO | Alpine, Amador, Butte, Calaveras, El Dorado, Glenn and 12 more | 48 hr |
| Jan 8, 9:13 AM PST | Areal Flood Warning | STO | Amador, Butte, Calaveras, Colusa, Glenn, Lake and 10 more | 48 hr |
| Jan 8, 9:49 AM PST | River Flood Warning | STO | Tehama | 36 hr |
| Jan 8, 9:49 AM PST | River Flood Warning | STO | Butte, Glenn | 4 days |
| Jan 8, 3:23 PM PST | River Flood Warning | STO | Yolo | 27 hr |
| Jan 8, 3:23 PM PST | Winter Storm Warning | STO | 4 days | |
| Jan 8, 3:23 PM PST | Winter Weather Advisory | STO | 49 hr |
Nearby
River Flood Warnings in California, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.